Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 83, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 1:22 PM CDT for Grundy County, Tennessee. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 1:22 PM CDT (18:22 UTC)
- Expired
- Mar 31, 2021, 8:21 PM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River near Pelham (PELT1). The gauge peaked at 11.22 ft at Mar 31, 2021, 3:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
487
WGUS84 KOHX 311822
FLSOHX
Flood Advisory
National Weather Service Nashville TN
122 PM CDT Wed Mar 31 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Elk River Near Pelham affecting Grundy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC061-010600-
/O.NEW.KOHX.FL.Y.0083.210331T1822Z-210401T0600Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
122 PM CDT Wed Mar 31 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Elk River Near Pelham.
* From this afternoon to late tonight.
* At 1:00 PM CDT Wednesday the stage was 11.0 feet and rising.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Elk River near Pelham should remain below Flood
stage.
* Impact...At 11.0 feet, Water begins to inundate low lying wooded
and agricultural areas along the river.
&&
LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
3526 8588 3528 8594
$$
271 follow-up statement
465
WGUS84 KOHX 010121
FLSOHX
Flood Advisory
National Weather Service Nashville TN
821 PM CDT Wed Mar 31 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Elk River Near Pelham affecting Grundy County.
TNC061-010230-
/O.CAN.KOHX.FL.Y.0083.000000T0000Z-210401T0121Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 PM CDT Wed Mar 31 2021
...The Flood Advisory for the Elk River Near Pelham has been
cancelled...
The Flood Advisory is cancelled for
the Elk River Near Pelham.
* At 8:00 PM CDT Wednesday the stage was 10.9 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
3526 8588 3528 8594
$$
BarnwellWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 12:32 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 31, 12:32 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1232 PM CDT Wed Mar 31 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... As a couple of Flash Flood Warnings in our southern counties have expired, we have decided to drop the Flash Flood Watch for our entire area. The threat for new flash flooding and heavy rainfall has ended, but impacts will continue with some road closures and high steam levels across our southern counties. Also, rivers remain elevated area wide with many in flood or advisory stage. A cold front had moved across most of the Mid State late night and early this morning, and it will be completely past our southeast counties within the next hour or so. The passage of the front will sweep out heavy rainfall, so we cancelled the FFA. There will continue to be scattered light showers late morning and afternoon as a mid/upper level wave currently over Arkansas moves our way. Colder air will continue to move in with gusty (around 25mph) northwest winds. Temperatures will settle into the upper 40s and lower 50s for the remainder of the day. Skies will start to clear tonight as temps continue to fall. Toward daybreak, many areas will dip to freezing for a brief time. We continue to expect a hard freeze across the entire area for late Thursday night into Friday morning. We will be issuing frost/freeze headlines later today. && .AVIATION... 18Z TAF DISCUSSION. IFR will hang on at KCSV for a couple more hours, but then return to VFR like the rest of the mid-state terminals. Look for VFR to continue for the foreseeable future. What will also continue is the breezy conditions. Gusty north winds will persist into the overnight hours and tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Unger
Hazardous weather outlook, Mar 31, 9:18 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 918 AM CDT Wed Mar 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011430- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 918 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams will continue today. Freezing temperatures and patchy frost will form toward daybreak Thursday morning. Precautions should be taken for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rivers will remain elevated with some sites remaining in flood or advisory stage through the weekend. It is expected to turn colder with frosty nights late this week. A widespread hard freeze is expected Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports of any significant flooding would be appreciated. Please relay any information to the NWS while following all local, state, and CDC guidelines. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:53 PM CDT | River Flood Advisory | OHX | Maury | 10 hr |
| Mar 30, 11:04 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys | 41 min |
| Mar 30, 11:12 PM CDT | Special Weather Statement | OHX | Wayne | 48 min |
| Mar 30, 11:40 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Mar 30, 11:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Mar 30, 11:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 3 hr |
| Mar 30, 11:58 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 47 min |
| Mar 30, 11:59 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 46 min |
| Mar 31, 12:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 79 min |
| Mar 31, 12:28 AM CDT | Areal Flood Advisory | OHX | Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Mar 31, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 66 min |
| Mar 31, 1:28 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 8 hr |
| Mar 31, 2:13 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 7 hr |
| Mar 31, 2:55 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Mar 31, 3:35 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Mar 31, 4:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 5 hr |
| Mar 31, 7:23 AM CDT | River Flood Advisory | OHX | Hickman | 2 hr |
| Mar 31, 8:17 AM CDT | River Flood Advisory | OHX | Giles | 5 hr |
| Mar 31, 8:42 AM CDT | River Flood Advisory | OHX | Lawrence | 4 hr |
| Mar 31, 9:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 17 hr |
| Mar 31, 1:02 PM CDT | River Flood Advisory | OHX | Perry, Wayne | 25 hr |
| Mar 31, 1:05 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 11 hr |
| Mar 31, 1:10 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
| Mar 31, 1:19 PM CDT | River Flood Warning | OHX | Giles | 15 hr |
| Mar 31, 1:39 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 19 hr |
| Mar 31, 1:39 PM CDT | Hard Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 43 hr |
| Mar 31, 5:23 PM CDT | River Flood Advisory | OHX | Cheatham, Montgomery | 52 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.